Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On powers of characters and powers of conjugacy classes of a finite group


Authors: Harvey I. Blau and David Chillag
Journal: Proc. Amer. Math. Soc. 98 (1986), 7-10
MSC: Primary 20C15
DOI: https://doi.org/10.1090/S0002-9939-1986-0848863-2
MathSciNet review: 848863
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two results are proved. The first gives necessary and sufficient conditions for a power of an irreducible character of a finite group to have exactly one irreducible constituent. The other presents necessary and sufficient conditions for a power of a conjugacy class of a finite group to be a single conjugacy class. Examples are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0848863-2
Article copyright: © Copyright 1986 American Mathematical Society